So I have a rant about the medical profession, especially in emergency rooms: So last night I was out to dinner celebrating Sydney Ugalde 's birthday. As she was in the bathroom I swiftly ordered her a chocolate lava meltdown cake to sing happy birthday to her with. I have had this dessert before at this specific establishment a few years ago and it didn't have nuts, but I forgot they did a menu update and honestly didn't even think twice. Well sydney offered to share her des ... sert so I of course dig in. Little did I know that this dessert has walnuts in it now. My mouth started to itch but I wrote it off as my appletini thinking they may have put apple cider in it (which I have an oral allergy to). Then I see sydney playing with something on the other side of the plate and I said "what are you playing with weirdo?" And she goes "oh the walnuts!" HA! Okay so now I'm weighing what is actually going on and not too long after my chest starts to tighten so I turn to Kevin Stales and tell him he needs to take me to the hospital.
We end up in Morristown's emergency department and they swiftly wheel me into the Red Zone. (The department right below trauma.) A nurse comes over and asks me what is happening and I tell him through my wheezes and coughs. He checks my vitals and tells me that I am taking in 100% of oxygen, and that I had blotches but no hives so he didn't think it was anaphylaxis. He tells the head nurse who says that she won't inject me with epinephrine until the doctor checks me out. About 10 EXTREMELY PAINFUL minutes later the doctor and his resident come over. He listens to my chest and does say that I am very tight. He then asks me to open my mouth and stick out my tongue but by this point my tongue was too swollen to even try to extend. I have never seen so much horror in a doctors face. He runs around the counter and starts yelling at the nurse "YOU DIDNT EVEN BOTHER LOOKING IN HER MOUTH, HER THROAT AND AIRWAYS ARE CLOSING! GIVE HER AN IV, THE EPINEPHRINE, BENADRYL, AND STEROIDS NOW!" The nurse comes flying around the corner and I was completely IV'd and injected in 5 minutes or less. After being observed for about an hour they sent me home. Ucenter Dress lace coverd with long sleeve wear of the wedding
Diseases, illnesses and allergies look different on different people. Please everyone in the medical field that I am friends with on here LISTEN TO YOUR PATIENTS NO MATTER HOW MUCH YOU THINK THEY ARE OVERREACTING! Epinephrine has no side effects (minus maybe speeding up your heart.) It doesn't get you high, it doesn't hurt you any if you take it without being in anaphylaxis. When in doubt, stab it out.
Also this scared me enough to always carry my EPIPen with me at all times. No matter how cautious you are accidents happen.See More